If you think you may have taken too much diltiazem, seek immediate medical attention. Some symptoms of a diltiazem overdose may include fluid retention, fainting, and difficulty breathing. If the overdose was recent, a healthcare provider may administer certain medications or pump the stomach. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Diltiazem Overdose: An OverviewDiltiazem hydrochloride is a prescription medication known as a calcium channel blocker. It is used to treat high blood pressure (hypertension) or chest pain (angina). The effects of a diltiazem overdose will vary depending on a number of factors, including how much diltiazem was taken and whether it was taken with any other medicines, alcohol, or drugs.
If you happen to overdose on diltiazem, seek immediate medical attention.
Symptoms of a Diltiazem OverdoseDiltiazem overdose symptoms may include:
This may cause signs or symptoms that include:
- Difficulty breathing
- Fluid retention.
Treatment for a Diltiazem OverdoseThe treatment for a diltiazem overdose will also vary. If the diltiazem overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on diltiazem.